Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement
advertisement
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

epidural????

AnonymousUserAAnonymousUser Posts: 49,578
edited 06/11/2012 - 7:25 AM in Spinal Injections
hi,

had the steriod epidural a few years ago,i was'nt sure if it was the injection or just my pain but i was really sore for weeks,i didnt notice the siatica being relieved,was it just my leg getting worse at the time i got this and would i have been worse off without it i cant say.

I received an appointment this morning that i am going to be admitted for the steriod epidural on 11th dec,ohh i am afraid because it did hurt and to top it off i have xmas chores ect to carryout. :SS

i hope the injection will help this time,i dont think i can feel any more pain than i have.i know i am home the same day but how long did it take anyone else to feel the benfits,how mobile on your feet did it take,i was very sore to move for weeks??????

i am national health,uk so i am restricted getting info from the doc's,but if you hestitate at all about them treating you i have experienced being left for along time before i can even get another appointment so i am trying to stay positive that this is for me!!!

karen
advertisement
1

Comments

  • Sorry no one has responded to your post, makes one feel ignored but don't worry you are not being ignored.

    I have had two epidurals recently, one in my cervical spine and one in my thoracic. I had no problem with either one, I was not sore at all from the injections. They do or should give you some "Happy" meds before they do the procedure so I didn't feel a thing and it was over in minutes.

    At first I didn't think the one in the thoracic area worked but after 2 weeks I have noticed less pain and I am eager to have another one. Any relief at all is a blessing.

    Put your fear aside and go for it. My thoughts before having them was I couldn't possibly hurt any more than I was so I didn't have anything to lose.

    Chin up and good luck..Suziee
  • hi suziee,

    i am not feeling ignored but your concerns are thoughtful, you have had a very positive reaction to these injections i do hope you are not waiting to much longer for the next one.

    i did feel i cant hurt anymore than this when the painmanagement consultant put it to me to have this one done,but now receiving the appointment i felt maybe nerves,but your right i should keep positive and keep my chin up.its just what with xmas and other family commitments i feel i love this time of year to so i dont want to hurt any more than this but i will put myself 1st and focus on it helping

    thanks suziee
  • advertisement
  • I had 2 epidurals so far. I noticed the sciatica and leg pain is almost gone. I'm going for the 3rd epi this week and facet joint injections first time for these. I hope you get more relief from your 2nd epidural. Take care. Charry
    DDD of lumbar spine with sciatica to left hip,leg and foot. L4-L5 posterior disc bulge with prominent facets, L5-S1 prominent facets with a posterior osteocartilaginous bar. Mild bilateral foraminal narrowing c-spine c4-c7 RN
  • I hope you get some pain relief from the epidural. I've had three, and only had limited relief. The last one gave me the most relief, and that was only about a week. But some people have great success with them. It's always worth trying.

    It can take up to 2 weeks to get the full effects. So, give it time.

    I wouldn't schedule anything for the day of your appointment. My doctor likes me to take it easy the rest of the day. But by the next day I am fine to go to work. That first day, I am a little stiff and sore, but I ice the injection area and rest.

    Good luck to you.
  • hi treefrog,good name i like it =D>

    thanks for the great advice,i know i get plenty of support here and your account of things does really help me.

    thanks again
    karen
  • advertisement
  • dilaurodilauro ConnecticutPosts: 11,347
    Hi Karen, epidural injections have received a bad rap.
    A lot depends on what the patients expectations are from the injection.
    They are NOT going to eliminate your pain, but it should help calm down the area it is being done in. By doing that, it gives you body a chance to start to mend itself

    Spine-Health has a good article on injections. Beside the details, Spine-Health also has some videos on the ESI.
    All can be seen from the link below

    Spinal Injections

    Good luck
    Ron DiLauro Veritas-Health Forums Manager
    I am not a medical professional. I comment on personal experiences
    You can email me at: rdilauro@veritashealth.com
  • thanks for info ron,
    i am on lyrica 300mgx2,i wonder will that dose be lowered as soon as i have positive result,i could do with losing a fewpounds especially around xmas season with extra helpings of stuffing and turkey YUMMY,means i might lose some weight if dose is lowered or am i kidding myself =)) =))

    hugs karen
  • Not to be a bummer and I do hope your shot goes well but I never had any more than a couple days of relief from my shots I had 4 epidural and 1 caurdal injection and from what i've been through they worked good until I went to work and re-aggrivated it ,they don't always work on everybody but everyone is different .Like I said I hope yours goes well and I just recommened taking it easy as long as possible to let it work.good luck
  • dilaurodilauro ConnecticutPosts: 11,347
    negative experiences using Lyrica. At first I was at 75mg twice a day. My doctor then doubled that. I noticed that I was always tired, couldn't keep track of things and weight gain. It got worse to the point where my knees were swollen, my ankels and toes also swelled a lot. I discussed this with my doctor, and we reduce it back to the 75mg 2x day. Then after a week, I stop using it all together.

    I am now using Neurontin, 1600mg a day and I havent had any bad side effects. It has helped me with a lot of nerve pain. The weight gain was not there as much as it was with Lyrica, but I know I have to work harding to not allow weight gain
    Ron DiLauro Veritas-Health Forums Manager
    I am not a medical professional. I comment on personal experiences
    You can email me at: rdilauro@veritashealth.com
  • i too noticed the swelling in my lower limbs,i am on these 3yrs now,and the swelling occurs if i overdo the walking(20mins or more),i noticed the swelling increases in my face and fingers if i eat chinese take away,i have put this down to an induced amount of salt in my diet that i wouldnt necessarly use cooking myself,i have got used to trying to avoid what makes me swell of bloat,put this down to my meds also.

    the weight gain can be frustrating,i was never overweight,i always tried to put weight on and yikes these lyrica increased my weight rapidly,i was half stone over my average weight for a year now,with sensible eating during the summer i managed to lose the half stone(7lb.but increased a ridiculous amount over weeks at the start.all in all i put on stone and a half.i do have to monitor my weight as its so easy to put it on again!!!

    i havent had another offer of an alternate nerve med,uk med may differ ron,but i have noticed if i forgot a dose of lyrica i feel the pain more,i do rely on them for that reason as pain gets to much in my butt and legs
    hugs karen
advertisement
Sign In or Register to comment.